I just had my Pituitory tumor removed which was Macro but I was on medication for 3 years and couldn't tolerate the medication and my tumor shrunk but my prolactin levels were still around 200-250. After my surgery my prolactin level went up to 550. They put me back on medication (dostinex) two weeks later my prolactin is still around 250.
It usually suppose to go down but in my case still too high..anybody has any suggestion, comment.
Could be that they did not get all of the Macro? Could be you had more that one adenoma and they did not get the prolactinoma? I've also heard of prolactinomas being in other spots in the body like the lungs, appendix, adrenal glands etc.
They might be able to increase the dose of the dostinex to lower your levels more. My Prolatin level is slightly elevated too (60-70ish) even after surgery. My doctors says that this is because of stalk effect.
Did you get a pathology report? Has your doctor done a repeat MRI? I ask because this is where they analyze the remnants of the adenoma that was removed. If it was a prolactinoma then this may help your docs to know if any of these theories are worth pursuing in more depth.
Totally agree with Horse... I had two tumors but my doc got both, but one grew back pretty quick...
I have had friends though, where the surgeon left a bit behind... sometimes they are deliberately not aggressive if you are of child-bearing years and want to preserve as much pituitary tissue and some are just, alas, not great doctors.
I would get a copy of your surgery report and pathology report though and see what was peeled out of there though.
Thanks for replying back to my post..really appreciate it.
I just had an appt with my Endo. and he wants me to continue Dostinex and started me on Testosterone injection because my levels are extremely low because of high Prolactin levels which is around 261 post-op.
Right after my surgery, surgeon told us that he was able to remove the tumor completely and scrape everything out...he was very disappointed and has never seen prolactin goes up that high around 550 one week after the surgery...which came down to 261 three weeks which is day before yesterday.
I spoke to the team of pituitary week after my surgery and they recommended to wait for 3 months, it could manipulation of Pituitary gland or could be stalk pressing ( My Endo here doesn't agree to all this theory). He is thinking I might have to stay with high level because initially when it was diagnosed three years ago it was Macroadenoma with 2.2cm in size and prolactin levels were 1081 in the begining and sometimes patients with Macroadenoma prolactin levels doesn't go back to normal...they are recommending to just wait and see for three months. Repeat MRI after 6 months and might need to go for Radiation therapy..right now he thinks it's too early...I am very frustrated and confused.
I was under the impression that after the surgery this problem will be solved or atleast my prolactin would go back to normal.
I have seen the pathology and surgery report and it shows the tumor was completely removed and they did CT week after the surgery and everything look very clean.
I didn't know about prolactinoma could be found at different sites and I will look into it...so far I haven't seen prolactinoma at any other site other than pituitary gland..thanks for your input and if anyone could comment or suggest on my condition I would greatly appreciate it...thanks
I would advise strongly against radiation if you do not have a visible tumor.
I currently have a very high ACTH reading, but I am not getting radiation or doing anything until a tumor is visible. If you just radiate the pituitary, you will become panhypopituitary and end up taking way more hormones than you are now - cortef, thyroid, DDAVP etc.
Macros are big, and can hide in the nooks and crannies up there... And imaging is only well, I had a tumor hide for 12 years. MRIs take 3mm slices, so things can fall between the slices.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.